Drug interactions
Benzhydrocodone / acetaminophen + Milnacipran
Severity: Moderate
Benzhydrocodone / acetaminophen and Milnacipran: moderate interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Opioids with serotonergic activity combined with an SNRI may cause serotonin syndrome, although hydrocodone-type opioids carry relatively low risk. Symptoms include agitation, tremor, hyperreflexia, sweating and fever. Opioid sedation may also be additive.
What this interaction means in plain words
Benzhydrocodone / acetaminophen and Milnacipran can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.
Why it happens
Additive serotonergic activity from milnacipran reuptake inhibition and the opioid component.
What to do
Monitor for serotonin syndrome and excess sedation, particularly at initiation and dose changes. Stop the combination if symptoms occur.
What to ask your pharmacist
- Should I take them at different times of day?
- Does the dose of either medicine need to change?
- Is there anything I should avoid, such as alcohol or certain foods, while on both?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Benzhydrocodone / acetaminophen and Milnacipran, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 7 days on the web. No card needed.
Other interactions of Milnacipran
- Isocarboxazid + Milnacipran Contraindicated
- Methylene blue + Milnacipran Contraindicated
- Milnacipran + Phenelzine Contraindicated
- Milnacipran + Procarbazine Contraindicated
- Milnacipran + Rasagiline Contraindicated
- Milnacipran + Safinamide Contraindicated
Frequently asked questions
Can I take Benzhydrocodone / acetaminophen with Milnacipran?
MediHelp rates the interaction as moderate. Benzhydrocodone / acetaminophen and Milnacipran can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Opioids with serotonergic activity combined with an SNRI may cause serotonin syndrome, although hydrocodone-type opioids carry relatively low risk. Symptoms include agitation, tremor, hyperreflexia, sweating and fever. Opioid sedation may also be additive.
How serious is the interaction between Benzhydrocodone / acetaminophen and Milnacipran?
MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor for serotonin syndrome and excess sedation, particularly at initiation and dose changes. Stop the combination if symptoms occur.
What other medicines interact with Milnacipran?
MediHelp also lists interactions of Milnacipran with, for example, Isocarboxazid, Methylene blue, Phenelzine. The full list is on the Milnacipran page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.